Massachusetts, 2016Flood and Damaging Winds in Massachusetts, August 6, 2016
August 6, 2016 · NWS BOX · 6 events in 3 counties and zones
A strong cold front moved across southern New England, producing scattered showers and thunderstorms. A few of these storms resulted in wind damage and some minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across southern New England, producing scattered showers and thunderstorms. A few of these storms resulted in wind damage and some minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 6, 2:27 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 6, 2:27 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
327 PM EDT SAT AUG 6 2016
.SYNOPSIS...
A cold front will likely bring scattered strong to severe
thunderstorms this afternoon and early evening along with a very
localized urban street flooding threat. Highest risk for this will
be near and especially south of the Massachusetts Turnpike. High
pressure follows with dry and seasonable weather Sunday through
Tuesday. Another cold front may bring more scattered showers and
thunderstorms late in the work week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
***Scattered strong to severe thunderstorms possible before 7 pm,
with the greatest risk near and especially south of the MA
Turnpike***
200 pM Update...Forecast remains generally on track. Tried to
provide more definition to the timing. Rally liked the ideas
presented by the latest runs of the HRRR, as well as some short-
range ensembles. Used them as a basis for the new timing.
Clouds have enveloped much of southern New England. Expecting the
greatest risk of strong to severe thunderstorms to be along or
south of the cloud edge. Have concerns for instability across
portions of CT, RI and southeast MA this afternoon. Too many
clouds will prevent this region from getting sufficient sunshine
to result in strong or severe thunderstorms.
With dew points climbing to around 70F, and temperatures around
80F this past hour, CAPE values should be between 500-750 J/kg
already.
Tonight...
Any leftover scattered showers/thunderstorms should exit the
southeast new England coast early this evening. Skies should
become mostly clear behind a cold front. Will still have to watch
for the development of patchy ground fog late, especially after
today's expected showers and thunderstorms. Will need to see
exactly where rainfall occurs this afternoon and evening to get a
better idea on fog potential. Above normal min low temperatures
mainly in the 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
High pressure remains centered over the Great Lakes Sunday and
Sunday night, with a weaker influence on our weather during this
time. Expecting a weak surface trough to move through our region
Sunday. However, the atmosphere should be sufficiently dry then
where the only impact will be a brief wind shift and some clouds.
Temperatures a little lower with more of a west to northwest flow.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
* High pressure builds from the west early next week
* Another chance of showers and thunderstorms late in the work week
but lots of uncertainty
* Risk for very hot weather toward the latter half of the week
Overview and model preferences...
With the 06.12Z model guidance update, there remains very good
agreement through mid week. Following this, there is little
agreement regarding how progressive an already well wrapped cutoff
will be as it passes through Quebec and into the maritimes. The
more progressive pattern (the GFS) would lead to higher impact on
S New England with this feature while the slower (ECMWF) suggests
less of an impact. The influence of subtropical ridging linked to
the Bermuda high might suggest the ECMWF has a better handle on
it, keeping the stronger dynamics/jet energy to the N. Will lean
slightly closer to this solution for this update given the pattern
looks more favorable. Will also need to continue to monitor the
progress of tropical convection currently watched by the NHC near
the split between the Lesser and Greater Antilles, which may
begin to inject either tropical moisture or begin to alter the
pattern by late next week.
Details...
Mon and Tue...
High pres will remain in control early in the week, shifting SE
of the region by Monday night. H85 temps increase from +12C on Mon
to +15C on Tue. Highs range in the low-mid 80s on Monday but then
could reach upper 80s to near 90 by Tue afternoon. Thankfully,
airmass is associated with mainly 50s to low 60s dwpts, so
humidity not expected to be a significant issues.
Wed into Thu...
Warm front will be attempting to shift N of the region during the
period. Along with it the risk for cold-pool driven convection
(featured in the QPF fields of models). However, we are looking at
a confluent pattern to the N with Bermuda high influence to the S.
Therefore, lacking large-scale forcing, will highlight some
diurnal pops but not go too far yet given the uncertainty and fact
that this is where models begin diverging more significantly.
Fri into Sat...
Noting strong instability as the warm front attempts to shift N.
However, as mentioned earlier, there is some question as to how
far the front will be able to reach as the GFS continues to stall
the front closer to S New England while the others shift it
further N. Will continue to suggest it lifts further N, closer to
the better jet-dynamics which would support it. Therefore,
although a risk for hot/humid wx is possible with this thinking,
it lowers the confidence in convective activity each day. Should
the front remain closer, this could be a much more active period
than currently forecast.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday Night/...
Through 00Z...timing of showers and thunderstorms at specific
terminals will be tricky. Abundant cloud cover over our region has
lowered potential for widespread convection this afternoon and
evening. The cold front expected to cross the airspace tonight
was still over eastern NY state at 18Z. Covered the overall window
for precipitation with VCSH, and in some cases VCTS. Will need to
make amendments when more substantial timing becomes possible.
Gusty southwest to west winds up to 25-30 kt. Winds back more
southwest just ahead of the front.
Tonight...High confidence in trends. Moderate confidence in
timing. Any leftover scattered showers and thunderstorms should
exit the southeast New England coast by early evening. Otherwise,
mainly VFR conditions expected but may see MVFR-IFR conditions
develop late in the typically prone locations in patchy fog.
Sunday through Sunday Night...High confidence. VFR.
KBOS Terminal...High confidence in trends. Moderate confidence in
timing. Mainly VFR. A few scattered showers and/or thunderstorms
may result in lower conditions. Greatest risk appears to be up
to 23z.
KBDL Terminal...High confidence in trends. Moderate confidence in
timing. Mainly VFR. A few scattered showers and/or thunderstorms
may result in lower conditions. Greatest risk appears to be up
to 22z.
Outlook /Monday through Thursday/...
Monday through Tuesday...High confidence.
VFR.
Wednesday and Thursday...Low confidence.
Mainly VFR. Lots of uncertainty though with warm front
approaching.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday Night/...High confidence.
Once winds diminish this evening, mainly quiet boating weather
expected through Sunday night. A few showers and thunderstorms
possible this evening ahead of a cold front crossing the waters.
Outlook /Monday through Thursday/...
Monday and Tuesday...High confidence.
High pres moves over the waters. Winds and seas remain below small
craft advisory thresholds.
Wednesday and Thursday...Moderate confidence.
Quiet to start, but a slowly building swell may reach about 5 ft
on the ocean waters by daytime Thu, even with winds generally
below 25 kt. Also, will need to watch for isolated thunderstorms
on the waters during these period, which could lead to strong
winds.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ231>237.
&&
SYNOPSIS...Belk/Doody
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Doody
AVIATION...Belk/Doody
MARINE...Belk/DoodyHazardous weather outlook, Aug 6, 3:03 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT SAT AUG 6 2016
CTZ002>004-MAZ002>024-026-RIZ001>008-072015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 PM EDT SAT AUG 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-072015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 PM EDT SAT AUG 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Aug 6, 2:23 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT SAT AUG 6 2016
MAZ005-061945-
CENTRAL MIDDLESEX COUNTY MA-
323 PM EDT SAT AUG 6 2016
...HEAVY RAIN SHOWER MOVING THROUGH NORTHEAST MIDDLESEX COUNTY
MASSACHUSETTS...
AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A HEAVY RAIN SHOWER OVER
WILMINGTON...MOVING EAST AT 20 MPH.
LOCALLY HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BILLERICA...TEWKSBURY...READING...BURLINGTON...WILMINGTON...
NORTH READING AND LYNNFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4258 7103 4257 7103 4257 7105 4255 7107
4253 7107 4253 7108 4254 7124 4260 7124
4260 7105
TIME...MOT...LOC 1920Z 272DEG 18KT 4257 7120
FIELDSpecial weather statement, Aug 6, 2:33 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT SAT AUG 6 2016
RIZ006-062015-
WASHINGTON RI-
333 PM EDT SAT AUG 6 2016
...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTHWEST
RHODE ISLAND...
AT 332 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR PRESTON...OR 10 MILES NORTH OF MYSTIC...MOVING
EAST AT 20 MPH.
LOCALLY HEAVY DOWNPOURS...CLOUD TO GROUND LIGHTNING...AND PEA SIZE
HAIL WILL ACCOMPANY THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NORTH KINGSTOWN...WESTERLY...HOPKINTON...
CHARLESTOWN...RICHMOND AND EXETER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. DO NOT DRIVE THROUGH FLOODED
ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4137 7183 4141 7184 4142 7181 4142 7180
4159 7179 4160 7151 4137 7153 4137 7156
4136 7160 4136 7163 4135 7168
TIME...MOT...LOC 1932Z 272DEG 18KT 4149 7191
FIELDSpecial weather statement, Aug 6, 2:55 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT SAT AUG 6 2016
MAZ007-062030-
EASTERN ESSEX MA-
355 PM EDT SAT AUG 6 2016
...HEAVY RAIN SHOWER MOVING ACROSS SOUTHERN ESSEX COUNTY
MASSACHUSETTS...
AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A HEAVY RAIN SHOWER OVER
DANVERS...MOVING EAST AT 20 MPH. LOCALLY HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
PEABODY...SALEM...BEVERLY...GLOUCESTER...DANVERS...HAMILTON...
MANCHESTER...WENHAM AND ESSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4261 7073 4257 7074 4256 7077 4253 7078
4256 7078 4256 7080 4255 7080 4255 7084
4253 7084 4255 7087 4253 7087 4254 7088
4253 7089 4254 7100 4258 7099 4261 7095
TIME...MOT...LOC 1953Z 272DEG 18KT 4257 7094
FIELDSpecial weather statement, Aug 6, 3:17 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT SAT AUG 6 2016
MAZ020-RIZ005-062045-
SOUTHERN BRISTOL MA-BRISTOL RI-
417 PM EDT SAT AUG 6 2016
...HEAVY RAIN SHOWER OVER EASTERN RHODE ISLAND MOVING INTO SOUTHEAST
MASSACHUSETTS...
AT 415 PM EDT...DOPPLER RADAR WAS TRACKING A HEAVY RAIN SHOWER OVER
WARREN AND BRISTOL IN EASTERN RHODE ISLAND...MOVING EAST AT 25 MPH.
LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
THERE COULD ALSO BE A FEW CLAPS OF THUNDER, PEA SIZE HAIL, AND
WIND GUSTS TO 30 MPH WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...DARTMOUTH...BRISTOL...SOMERSET...BARRINGTON...SWANSEA...
TIVERTON...WESTPORT...WARREN AND FREETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4165 7114 4167 7119 4171 7116 4171 7119
4173 7120 4171 7121 4173 7122 4170 7124
4172 7127 4167 7124 4166 7127 4168 7128
4166 7130 4171 7129 4172 7131 4177 7102
4165 7104
TIME...MOT...LOC 2015Z 264DEG 20KT 4170 7125
FIELDSpecial weather statement, Aug 6, 3:46 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT SAT AUG 6 2016
MAZ004-010>012-062130-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-
446 PM EDT SAT AUG 6 2016
...AREA OF HEAVY SHOWERS AND THUNDERSTORMS MOVING THROUGH HAMPDEN
COUNTY...
AT 442 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND A
FEW THUNDERSTORMS...STRETCHING FROM WEST SPRINGFIELD TO PALMER...
MOVING EAST AT 25 MPH.
LOCALLY TORRENTIAL DOWNPOURS MAY PRODUCE PONDING OF WATER ON
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...SHREWSBURY...LUDLOW...WESTBOROUGH...
GRAFTON...WEBSTER...SOUTHBRIDGE...AUBURN...EAST LONGMEADOW...
NORTHBRIDGE...BELCHERTOWN...WILBRAHAM...OXFORD...UXBRIDGE...
MILLBURY...CHARLTON...PALMER...SPENCER AND DUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4224 7250 4228 7163 4202 7162 4207 7251
TIME...MOT...LOC 2042Z 269DEG 45KT 4216 7237
FIELD
Special weather statement, Aug 6, 4:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT SAT AUG 6 2016
CTZ003-004-062200-
WINDHAM CT-TOLLAND CT-
513 PM EDT SAT AUG 6 2016
...STRONG THUNDERSTORM IN SOUTHERN TOLLAND COUNTY...
AT 512 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOLTON...OR NEAR MANCHESTER CONNECTICUT...MOVING EAST AT 30 MPH.
PEA SIZE HAIL, WINDS IN EXCESS OF 30 MPH, AND LOCALLY HEAVY
DOWNPOURS WILL ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...WILLIMANTIC...COVENTRY...HEBRON...BROOKLYN...
COLUMBIA...CANTERBURY...BOLTON...ANDOVER...CHAPLIN...
HAMPTON AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4181 7199 4167 7202 4169 7221 4171 7224
4170 7225 4169 7227 4171 7246 4179 7247
TIME...MOT...LOC 2112Z 270DEG 27KT 4175 7244
FIELDFlood, Hampden
- When
- August 6, 4:13 PM EST to 5:00 PM EST
- Where
- Hampden County, 0.39 mi ENE of Palmer to 0.37 mi S of Palmer Center
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.173, -72.323
Thorndike Street or Route 32 was flooded both at the underpass with Interstate 90 and near the Big Y supermarket parking lot.
Thunderstorm Wind, Worcester
- When
- August 6, 4:39 PM EST
- Where
- Worcester County, Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.200, -71.830
Wires were downed onto the ramp to Interstate 90 at Bryn Mawr Avenue by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- August 6, 4:40 PM EST
- Where
- Worcester County, Charlton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.130, -71.970
A six to eight inch diameter tree branch was downed onto Gauthier and Dresser Hill Roads by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- August 6, 5:15 PM EST
- Where
- Worcester County, Millville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.030, -71.580
A tree on Chestnut Hill Road and a limb on Hill Street were downed by thunderstorm winds. Most of Chestnut Hill Road was blocked by the fallen tree.
Thunderstorm Wind, Bristol
- When
- August 6, 5:40 PM EST
- Where
- Bristol County, 0.86 mi NW of Attleboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.940, -71.290
A tree branch was downed onto wires on Gaywood Avenue by thunderstorm winds.
Thunderstorm Wind, Bristol
- When
- August 6, 5:40 PM EST
- Where
- Bristol County, North Attleboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.980, -71.330
A large tree on Anawan Road was downed by thunderstorm winds.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, August 6, 2016$108,000 · 54 kt wind · 18 events
- Flash Flooding and Flooding in Florida, August 6 to 10, 2016$14,000 · 50 kt wind · 15 events
- Damaging Winds in Virginia, August 6, 201652 kt wind · 21 events
- Damaging Winds in Texas, August 6, 2016$20,000 · 55 kt wind · 2 events
- Flood and Damaging Wind in Rhode Island, August 6, 2016$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Maine, August 6, 20161.5 in hail · 12 events
- High Surf and Heavy Rain in Hawaii, August 6 to 7, 20169 events
- Heavy Rain in Colorado, August 6, 20167 events
- Hail and Damaging Wind in Utah, August 6 to 7, 20161.75 in hail · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 6, 20163 events
- Damaging Winds in Virginia, August 6, 2016$10,000 · 50 kt wind · 3 events
- Hail in Arizona, August 6, 20161 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656241, 656242, 656243, 656244, 656245, 656246.